Alert archive / New Mexico / Red Flag Warnings in 2025
Red Flag Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 28, 2025, 4:22 AM MDT for Lincoln County, Otero County, New Mexico. It took effect at Apr 28, 2025, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2025, 4:22 AM MDT (10:22 UTC)
- In effect from
- Apr 28, 2025, 12:00 PM MDT
- Expired
- Apr 28, 2025, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Lincoln County, NM, Otero County, NM
The radar
The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5887 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725 WWUS84 KEPZ 281022 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 422 AM MDT Mon Apr 28 2025 ...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS FOR THE SACRAMENTO MOUNTAINS THIS AFTERNOON... .A slow moving upper level storm system will combine with very low min RH's to give us several hours of elevated to critical fire weather conditions this afternoon. The winds will diminish by sunset this evening, but the very dry air will remain in place. We will see poor RH recoveries both this morning and Tuesday morning. NMZ113-290200- /O.NEW.KEPZ.FW.W.0021.250428T1800Z-250429T0200Z/ Capitan and Sacramento Mountains/Lincoln NF/LNZ- 422 AM MDT Mon Apr 28 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND CRITICALLY DRY FUELS FOR THE SACRAMENTO MOUNTAINS... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning for gusty winds, low relative humidity values and very dry fuels, which is in effect from noon today to 8 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 113 Capitan and Sacramento Mountains/Lincoln NF/LNZ. * TIMING...Noon to 8 PM * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 percent. * EXPERIMENTAL RFTI...3 to 5, Near critical. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
362 WWUS84 KEPZ 290220 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 820 PM MDT Mon Apr 28 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM TONIGHT FOR THE SACRAMENTO MOUNTAINS... .Wind speeds have decreased and relative humidity is rising above critical thresholds, therefore, the Red Flag Warning will be allowed to expire. NMZ113-290330- /O.EXP.KEPZ.FW.W.0021.000000T0000Z-250429T0200Z/ Capitan and Sacramento Mountains/Lincoln NF/LNZ- 820 PM MDT Mon Apr 28 2025 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND CRITICALLY DRY FUELS FOR THE SACRAMENTO MOUNTAINS... Light winds will prevail overnight with poor to fair overnight recovery. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 4:19 AM MDT, 3 minutes earlier. Its key messages:
- Issued at 430 AM MDT Sun Apr 27 2025
- Today we will have breezy to low end windy conditions with patchy blowing dust mainly closer to the International Border.
- Seasonal weather with afternoon breezes Tuesday onward.
- Chance for strong winds, blowing dust, and critical fire during the latter part of next weekend.
Area forecast discussion, Apr 28, 4:19 AM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
419 AM MDT Mon Apr 28 2025
...New DISCUSSION, FIRE WEATHER...
.KEY MESSAGES...
Issued at 430 AM MDT Sun Apr 27 2025
- Today we will have breezy to low end windy conditions with
patchy blowing dust mainly closer to the International Border.
- Seasonal weather with afternoon breezes Tuesday onward.
- Chance for strong winds, blowing dust, and critical fire during
the latter part of next weekend.
&&
.DISCUSSION...
Issued at 311 AM MDT Mon Apr 28 2025
The upper level trough that helped bring us the strong gusty
winds and blowing dust on Sunday is still to our west and is
slowly moving east. We will see less winds today, since the lee
side surface trough has moved off and the winds aloft are not as
strong. But, some of the stronger winds will occur across northern
Mexico and that is where a lot of our blowing dust comes from. So
I have mentioned the chance of some patchy blowing dust this
afternoon. It won't be as bad as yesterday, but we could see some
lower visibilities for a few hours this afternoon. Tuesday and
Wednesday will see our high temperatures a few degrees below
average as the departing upper level trough allows some slightly
cooler air into the region. On Thursday a weak upper level trough
will pass to our north, which may give us more breezy afternoon
winds. On Friday, an east push will try and push some moisture
into the region, maybe as far west as the Rio Grande Valley. There
is a slight chance for rain Friday night into Saturday east of
the Rio Grande. But by Saturday night, the next upper level trough
approaching the area will push the moisture back to the east.
Right now we may see a repeat of yesterday, next Sunday as another
strong upper level trough passes to our north. High temperature
will run near average for Thursday through Sunday.
&&
.AVIATION...
(06Z TAFS)
Issued at 1124 PM MDT Sun Apr 27 2025
Gusty wly winds are diminishing behind the evening's fropa and
should continue to slacken through the overnight hours. Suspended
dust may create lcl MVFR vsbys aft sunrise, especially in and
around KDMN. Swly and sly winds will strengthen again aft 28/17Z,
becoming gusty in the aftn, with gusts of 25 to 30 kts
commonplace. This will likely create MVFR/IFR vsbys around area
terminals again due to BLDU. Another AWW may be required at KELP
due to wind gusts at or above 35 kts. Winds will taper off aft
sunset.
&&
.FIRE WEATHER...
Issued at 311 AM MDT Mon Apr 28 2025
We will continue to have active fire weather conditions this week,
though not as active as today. Currently a slow moving upper level
trough will give us breezy winds this afternoon. The strongest
winds will be in the Sacramento Mountains, where I have issued a
Red Flag Warning for this afternoon. We will continue to see very
dry min RH's this week; single digits in the lowlands and 10 to
20% in area mountains. Also each afternoon will have breezy winds,
so we will see elevated fire weather concerns most afternoons this
week. There is a brief surge of moisture into the region on Friday
night into Saturday, which will give us a slight chance for rain,
but the moisture will only make it as far west as the Rio Grande
Valley, before being pushed back to the east. Just as a heads up,
next weekend (especially Sunday) looks like we will see another
round of very strong winds with continued dry min RH's.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 86 56 84 55 / 0 0 0 0
Sierra Blanca 87 51 82 48 / 0 0 10 10
Las Cruces 80 44 78 45 / 0 0 0 0
Alamogordo 80 48 80 45 / 0 0 0 0
Cloudcroft 57 36 58 34 / 0 0 0 10
Truth or Consequences 78 46 77 47 / 0 0 0 0
Silver City 68 41 69 41 / 0 0 0 0
Deming 81 43 80 45 / 0 0 0 0
Lordsburg 76 40 76 42 / 0 0 0 0
West El Paso Metro 83 55 81 55 / 0 0 0 0
Dell City 86 48 84 47 / 0 0 0 10
Fort Hancock 93 52 89 51 / 0 0 0 10
Loma Linda 78 51 76 49 / 0 0 0 0
Fabens 87 53 85 52 / 0 0 0 0
Santa Teresa 82 49 79 49 / 0 0 0 0
White Sands HQ 81 55 80 53 / 0 0 0 0
Jornada Range 79 43 79 42 / 0 0 0 0
Hatch 81 42 80 42 / 0 0 0 0
Columbus 83 49 81 50 / 0 0 0 0
Orogrande 79 49 79 47 / 0 0 0 0
Mayhill 70 39 70 38 / 0 0 0 10
Mescalero 67 38 68 37 / 0 0 10 10
Timberon 67 36 66 35 / 0 0 0 10
Winston 69 33 69 33 / 0 0 0 0
Hillsboro 75 42 76 42 / 0 0 0 0
Spaceport 77 40 77 40 / 0 0 0 0
Lake Roberts 69 36 70 36 / 0 0 10 0
Hurley 73 38 73 39 / 0 0 0 0
Cliff 75 36 76 38 / 0 0 0 0
Mule Creek 70 38 71 39 / 0 0 0 0
Faywood 73 42 72 42 / 0 0 0 0
Animas 79 41 78 43 / 0 0 0 0
Hachita 78 41 77 43 / 0 0 0 0
Antelope Wells 79 44 76 44 / 0 0 0 0
Cloverdale 73 44 71 44 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Red Flag Warning from noon today to 8 PM MDT this evening for
Capitan and Sacramento Mountains/Lincoln NF/LNZ.
&&
FORECASTER...15-BriceThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:01 PM MDT | Dust Storm Warning | EPZ | Doña Ana, Luna, Sierra | 119 min |
| Apr 27, 7:10 PM MDT | Dust Storm Warning | EPZ | Doña Ana, Otero | 95 min |
| Apr 28, 4:43 PM MDT | Dust Storm Advisory | EPZ | Doña Ana | 2 hr |
Nearby
Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.